MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS PTH STAT IMMUNOASSAY; RADIOIMMUNOASSAY, PARATHYROID HORMONE

ROCHE DIAGNOSTICS ELECSYS PTH STAT IMMUNOASSAY; RADIOIMMUNOASSAY, PARATHYROID HORMONE
Catalog Number 04892470160
Medical Device Problem Codes Mechanical Problem (1384); Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e411 rack serial number was (b)(6).The field service engineer (fse) found a misaligned sample/reagent probe.He aligned the sample/reagent probe.The fse verified the sample by repeating it and obtaining a correct result.The customer performed calibration and qc and they were acceptable.Precision studies were performed and they were within specifications.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results for 1 patient's plasma sample tested with elecsys parathyroid hormone (pth) stat assay on a cobas e411 immunoassay analyzer when compared to a different cobas e411 immunoassay analyzer.Initial result: < 1.2 pg/ml.The physician questioned the result.The sample was repeated.Repeat result: 208.4 pg/ml.
 
Additional Manufacturer Narrative
The medical device problem code was updated.The last calibration was performed on (b)(6) 2023.The signals were slightly lower than expected but did not appear to affect the performance of the calibration.No qc data was provided but the customer stated that qc was performed on the date of the event and it was acceptable.A general reagent problem can be excluded because the qc was within the ranges prior to the event.The alarm trace showed multiple alarms including premature low level detection (lld) hovering on assay rackpack alarm, sample lld malfunction during movement alarm, and sample volume insufficient or clot pip alarms.On the day of the event, the probe was checked and it was clean and straight.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS PTH STAT IMMUNOASSAY
Common Device Name
RADIOIMMUNOASSAY, PARATHYROID HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17871237
Report Number1823260-2023-03185
Device Sequence Number20274058
Product Code CEW
UDI-Device Identifier04015630939244
UDI-Public04015630939244
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K070709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04892470160
Device Lot Number646241
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown